Many Common Medicines Can Cause Severe Lung Damage

Table of contents:

Many Common Medicines Can Cause Severe Lung Damage
Many Common Medicines Can Cause Severe Lung Damage

Video: Many Common Medicines Can Cause Severe Lung Damage

Отличия серверных жестких дисков от десктопных
Video: Interstitial Lung Disease (ILD) in a Nutshell 2023, January
Anonim

Many common medicines can cause severe lung damage

Medications used to treat a number of common diseases are more likely to be toxic to the lungs than we think.

Many common medicines can cause severe lung damage
Many common medicines can cause severe lung damage

Photo: pxhere.com /

Medicines used to treat a number of common diseases are more likely to be toxic to the lungs than we think, a systematic review of research published in the Journal of Clinical Medicine showed.

The study is part of a project to develop imaging techniques for the treatment of drug-induced interstitial lung disease (LILD). The most common causes of LIIP are drugs against malignant tumors and rheumatic diseases, amiodarone and antibiotics. The authors believe doctors should know more about how medications affect the respiratory system.

LIUCL can lead to breathing difficulties, inflammation and fibrosis, but sometimes the risk is not detected until several years later.

The incidence rate in the world ranged from 4.1 to 12.4 million cases per year. About 3-5% of all cases of interstitial lung disease are drug-induced. Some studies have reported mortality rates in excess of 50%. Overall, 25% of all patients studied died as a result of respiratory symptoms.

Treatment for LIIP is usually given with glucocorticoids (steroid hormones), but none of the studies have analyzed its effectiveness.

“While this area is not well understood, we can say that drug side effects on the lungs are much more common than previously thought,” said John Waterton, a translational imaging professor at the University of Manchester. “So we want to develop better imaging techniques to understand any lung problems before they become serious.”

The researchers emphasized that it is safe for patients to continue taking the medication, but that doctors must monitor closely and evaluate possible side effects on the lungs.

Dr. Nazia Chaudhuri, Emeritus Senior Lecturer at the University of Manchester and Consultant Physician for Interstitial Lung Disease at Whithenshawe Hospital, University of Manchester, explained:

“Doctors need to be aware of and vigilant about possible toxicity and lung damage that can be caused by certain drugs. With new drugs entering the market, this problem, while recognized, is still growing and we need better ways to detect these side effects before they harm them."

Popular by topic